(Received 12 December 2000; accepted 30 March 2001)
Published Online: 2002
| ||Format||Pages||Price|| |
|PDF (284K)||3||$25||  ADD TO CART|
Cite this document
A 14-year-old boy with infectious mononucleosis died unexpectedly in hospital. The most significant finding at autopsy was the presence of marked bilateral tonsillar enlargement with considerable narrowing of the upper airway. There were no other underlying organic diseases that could have caused or contributed to death. Narcotic analgesia had been administered less than 2 h before death and may have contributed to respiratory compromise. The blood morphine level was 0.08 mg/L. Toxicological evaluation of individuals with obstructive lesions of the upper airway may, therefore, be a useful adjunct to the autopsy assessment of such cases as it may reveal factors exacerbating mechanical blockage.
Forensic Science Centre, Adelaide,
Stock #: JFS15225J